Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 17, NWS Jackson, KY

May 31, 2015McCreary County, Whitley County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 31, 2015, 5:39 PM EDT for McCreary County, Whitley County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2015, 5:39 PM EDT (21:39 UTC)
Expired
May 31, 2015, 9:45 PM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties McCreary County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WGUS53 KJKL 312139
FFWJKL
KYC147-235-010145-
/O.NEW.KJKL.FF.W.0017.150531T2139Z-150601T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
539 PM EDT SUN MAY 31 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 945 PM EDT
    
* AT 538 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN MOVING REPEATEDLY ACROSS THE WARNED AREA. TWO TO THREE 
  INCHES OF RAIN HAS FALLEN TO THE EAST OF PINE KNOTT PER DUAL POL 
  RADAR ESTIMATES. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL LIKELY EXPERIENCE FLOODING INCLUDE... 
  HOLLYHILL...PINE KNOT...STRUNK...DUCKRUN...JELLICO CREEK... 
  BOUNTY...STEARNS AND WINFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3660 8457 3660 8460 3678 8435 3667 8417
      3659 8433

$$

JP
1 follow-up statement
751 
WGUS73 KJKL 010012
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
812 PM EDT SUN MAY 31 2015

KYC147-235-010021-
/O.CAN.KJKL.FF.W.0017.000000T0000Z-150601T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCREARY KY-WHITLEY KY-
812 PM EDT SUN MAY 31 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MCCREARY AND SOUTHWESTERN
WHITLEY COUNTIES IS CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3660 8457 3660 8460 3678 8435 3667 8417
      3659 8433

$$

JP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 31, 3:50 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 31, 3:50 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
350 PM EDT SUN MAY 31 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 350 PM EDT SUN MAY 31 2015

18Z SFC ANALYSIS SHOWS THE SFC LOW ROLLING THROUGH CENTRAL OHIO
WITH ITS COLD FRONT SETTLING DEEPER INTO KENTUCKY. THANKS TO AMPLE
SUNSHINE OUT AHEAD OF THIS BOUNDARY...SOUTHEAST KENTUCKY HEATED
UP INTO THE 80S FOR MOST LOCATIONS...HELPING TO FUEL THE SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS THAT DEVELOPED ACROSS THE
SOUTHEAST HALF OF THE CWA. A FEW OF THESE BECAME STRONG WITH
COPIOUS AMOUNTS OF CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40
MPH...HEAVY RAINS...AND POSSIBLY SMALL HAIL. ADDITIONAL SHOWERS
AND THUNDERSTORMS TRAIL THE ORIGINAL ONES...THOUGH THEY ARE MOVING
THROUGH AN ENVIRONMENT THAT HAS NOW BEEN WORKED OVER. CURRENTLY
TEMPERATURES VARY FROM THE UPPER 60S IN RAIN COOLED AIR IN THE FAR
EAST TO THE UPPER 70S AND LOW 80S IN THE WESTERN PARTS OF THE
AREA. DEWPOINTS ARE GENERALLY IN THE MID 60S ACROSS THE AREA AS
WINDS VARY FROM SOUTH TO WEST AT 10 TO 20 KTS WITH HIGHER GUSTS
POSSIBLE...PARTICULARLY IN STORMS.

THE MODELS ARE IN FAIR AGREEMENT ALOFT THROUGH THE SHORT TERM
PORTION OF THE FORECAST. THEY ALL DEPICT A TROUGH MOVING INTO THE
TENNESSEE VALLEY AND STARTING TO CLOSE OFF BY 12Z TUESDAY. THE
ECMWF IS A BIT STRONGER AND FURTHER NORTH WITH THIS FEATURE THAN
THE OTHER MODELS AND PARTICULARLY THE AGGRESSIVELY SOUTH NAM.
PLENTY OF SHORTWAVE ENERGY WILL ACCOMPANY THIS TRANSITION
AFFECTING EAST KENTUCKY. GIVEN THE MODEL DISCREPANCIES LATER IN
THE SHORT TERM HAVE FAVORED THE ECMWF SOLUTION WITH THE HRRR
WEIGHED HEAVIEST EARLY ON.

SENSIBLE WEATHER WILL FEATURE A PERIOD OF SHOWERS AND STORMS
LINGERING INTO THE EARLY EVENING BEFORE A LULL IS EXPECTED.
HOWEVER...ADDITIONAL SHOWERS AND EVENTUALLY STORMS ARE EXPECTED TO
DEVELOP LATE TONIGHT AND MOVE INTO THE AREA FROM THE SOUTHWEST AS
A SFC WAVE DEVELOPS ALONG THE STALLED FRONTAL BOUNDARY. SHOWERS
AND THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE TO AFFECT EAST
KENTUCKY THROUGH THE DAY MONDAY DUE TO THE WEAK SFC LOW AND
CLOSING OFF UPPER LOW OVER THE AREA. THE PCPN WILL WIND DOWN LATER
MONDAY NIGHT LEAVING BEHIND PLENTY OF CLOUDS ALONG WITH A
POTENTIAL FOR LIGHT FOG. CERTAINLY COOLER TEMPERATURES WILL BE
SEEN ON MONDAY GIVEN THE CLOUDS AND PCPN WITH SOMEWHAT COOLER
CONDITIONS TONIGHT IN THE NORTHWEST BEHIND THE FRONT. ITS ARRIVAL
BACK TO THE NORTH LATER MONDAY WILL MAKE FOR A MILD NIGHT ACROSS
THE BOARD FOR THE CWA.

AGAIN STARTED WITH THE SHORTBLEND FOR THE T/TD/WIND GRIDS INTO
MONDAY BEFORE SWITCHING TO THE SUPERBLEND THROUGH 12Z TUESDAY.
MADE ONLY SMALL RIDGE AND VALLEY TEMPERATURE ADJUSTMENTS FOR LOWS
AND HOURLY TEMPS BOTH NIGHTS. AS FOR POPS...ENDED UP RATHER HIGH
BUT IN LINE WITH A BLEND OF THE MAV AND MET NUMBERS THROUGH THE
PERIOD.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 325 PM EDT SUN MAY 31 2015

WHILE UNCERTAINTY REMAIN SOMEWHAT HIGH IN THE FORECAST GOING
FORWARD...IT APPEARS NOW THE UPPER LEVEL LOW WILL BE A TAD CLOSER TO
THE REGION. THIS WILL KEEP OUR WEATHER MORE UNSETTLED THROUGH THE
WEEK WITH PLENTY OF CLOUD COVER. THIS WILL ALSO LEAD TO A TREND
TOWARDS COOLER TEMPERATURES FOR THE COMING WEEK.

AS IT STANDS NOW...TUESDAY MAY FEATURE THE LOWEST CHANCES FOR RAIN
THIS WEEK. HOWEVER...RAIN CHANCES WILL CONTINUE ACROSS SOUTHEAST
KENTUCKY. SOUTHEAST FLOW WILL BRING DEEPER MOISTURE BACK TO THE
NORTHWEST TUESDAY NIGHT INTO WEDNESDAY WITH RAIN CHANCES RETURNING
TO THE NORTHWEST...WHICH WILL INCLUDE MUCH OF KENTUCKY. GIVEN THE
COOLER SURFACE CONDITIONS AND CLOUDY SKIES (MORE TYPICAL OF
FALL)...HAVE OPTED TO LEAVE OUT THUNDER FROM TUESDAY THROUGH
WEDNESDAY NIGHT. NO REAL ELEVATED INSTABILITY TO SUGGEST ANY THUNDER
POTENTIAL THROUGH THIS PERIOD.

AS THE WEAK WEARS ON...ESPECIALLY INTO THURSDAY AND FRIDAY
UNCERTAINTY GREATLY INCREASES ON WHEN WEAR THE UPPER LEVEL LOW LIFTS
OUT AND HOW THIS IMPACTS OUR WEATHER. FOR NOW...WILL STICK WITH A
DIURNAL TREND WITH POPS WITH THE HIGHEST CHANCES IN THE
AFTERNOON/EVENING...TRAILING OFF AT NIGHT.

BIGGEST CHANGES TO THE FORECAST TODAY WERE TO LOWER HIGHS FROM
TUESDAY THROUGH FRIDAY GIVEN THE INCREASED CLOUD COVER...AND TO
INCREASE RAIN CHANCES FOR WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 215 PM EDT SUN MAY 31 2015

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
OVER FAR SOUTHEAST KENTUCKY EARLY THIS AFTERNOON. THESE WILL
GENERALLY PROGRESS NORTHEAST AHEAD OF THE COLD FRONT...BUT ALSO
SOME EXPANSION WEST AND NORTH WILL BE POSSIBLE ON OUTFLOWS FROM
THE CURRENT STORMS. IN GENERAL THOUGH...COVERAGE OUTSIDE OF THE
SOUTHEAST WILL BE MORE SPARSE. HAVE ALLOWED FOR A TEMPO WITH THE
STORMS AT THE LOZ SITE THROUGH 21Z WITH MVFR CONDITIONS
ELSEWHERE...VFR WILL BE THE RULE FOR ALL THE SITES...THOUGH SJS
WILL NEED TO BE WATCHED CLOSELY FOR A POTENTIAL OF A DIRECT HIT
FROM STORMS OVER THE NEXT FEW HOURS. THE INITIAL ROUND OF
CONVECTION WILL SETTLE DOWN EARLY THIS EVENING FROM SOUTHWEST TO
NORTHEAST AS THE FRONT STALLS OVERHEAD. HOWEVER...ADDITIONAL
SHOWERS...AND LATER STORMS...WILL BE POSSIBLE AFTER MIDNIGHT
TONIGHT AS A WAVE LIFTS NORTHEAST ALONG THE HUNG UP BOUNDARY.
HAVE LOWERED CIGS AND VIS INTO THE MVFR AND POTENTIALLY IFR RANGE
FOR THIS NEXT ROUND OF ACTIVITY AND ALSO INCLUDED SOME BR. WINDS
WILL BE GUSTY FROM THE SOUTHWEST TODAY AT AROUND 10 KTS SUSTAINED
AND UP TO 20 TO 25 KTS IN GUSTS. THEY WILL SETTLE DOWN AFTER
SUNSET AND THEN REMAIN LIGHT AND VARIABLE...OUTSIDE OF ANY STORM
THROUGH THE REST OF THE TAF PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GREIF
LONG TERM...KAS
AVIATION...GREIF
Hazardous weather outlook, May 31, 4:05 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
405 PM EDT SUN MAY 31 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-012315-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
405 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. STRONG WIND GUSTS...
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND SMALL
HAIL COULD OCCUR WITH THE STRONGEST STORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT.

THUNDERSTORMS ARE POSSIBLE AGAIN FROM THURSDAY THROUGH
SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GREIF/KAS

In the hours before

Special weather statement, May 31, 2:37 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
237 PM EDT SUN MAY 31 2015

KYZ110-119-120-311915-
MARTIN-FLOYD-PIKE-
237 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT MARTIN...FLOYD...PIKE...

AT 237 PM EDT...A STRONG THUNDERSTORM WAS OVER JUSTELL...OR 9 MILES
NORTHWEST OF PIKEVILLE...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PRESTONSBURG...COAL RUN VILLAGE...MARTIN...FOREST HILLS...WARFIELD...
ALLEN...CORN FORK HOLLOW...BRADBURY...THREEFORKS...DAVELLA...
HAROLD...ALPHORETTA...DICKS CREEK...WHITEPOST...LAURA...DEBORD...
HONAKER...BLUE MOON...GRETHEL AND HATFIELD STATION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 3 IN MARTIN COUNTY BETWEEN MILE MARKERS 1 AND 8.
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 7 AND 14.
 U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 9 AND 16...AND
BETWEEN MILE MARKERS 22 AND 24.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 17.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 29 AND 32.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3747 8268 3758 8286 3768 8280 3774 8270
      3772 8264 3777 8265 3790 8244 3786 8242
      3781 8240 3776 8233 3776 8231 3774 8233
      3770 8230 3767 8230 3764 8222
TIME...MOT...LOC 1837Z 231DEG 31KT 3755 8266

KAS
Special weather statement, May 31, 3:40 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
340 PM EDT SUN MAY 31 2015

KYZ080-085-086-116-312015-
CLAY-WHITLEY-KNOX-LAUREL-
340 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT CLAY...WHITLEY...KNOX...
LAUREL...

AT 340 PM EDT...A STRONG THUNDERSTORM WAS OVER SILER...OR 10 MILES
NORTHWEST OF BARBOURVILLE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CORBIN...BUSH...BLACKWATER...MOORE HILL...SPRULE...BERTHA STATION...
ROSSLAND...CRANES NEST...HAVEN...MCHARGUE...CANE CREEK...LIDA...
BARTON...TUTTLE...SASSER...LAKE...LYNN CAMP...KNOXFORK...MARYDELL AND
FOUNT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 10 AND 12.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 24 AND
29.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 18 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3687 8412 3694 8417 3714 8391 3700 8373
TIME...MOT...LOC 1940Z 229DEG 23KT 3696 8403

KAS
Special weather statement, May 31, 3:59 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
359 PM EDT SUN MAY 31 2015

KYZ080-085-086-312030-
WHITLEY-KNOX-LAUREL-
359 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT WHITLEY...KNOX...LAUREL...

AT 357 PM EDT...A STRONG THUNDERSTORM WAS OVER DEERING...OR 9 MILES
NORTH OF WILLIAMSBURG...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
CORBIN...DORTHAE...VOX...YOUNGS CREEK...CLATE...MOORE HILL...FABER...
WALDEN...KEAVY...WILTON...ROCKHOLDS...WOFFORD...CLIO...BARK CAMP...
GOLDBUG...BARTON...INDIAN CREEK...GROVE...RYE AND KRUPP.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 15 AND
32.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 22 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

&&

LAT...LON 3676 8427 3688 8432 3690 8432 3691 8431
      3693 8431 3695 8430 3705 8405 3680 8395
TIME...MOT...LOC 1957Z 262DEG 17KT 3687 8418

KAS
Special weather statement, May 31, 4:11 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
411 PM EDT SUN MAY 31 2015

KYZ085>087-312100-
BELL-WHITLEY-KNOX-
411 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT BELL...WHITLEY...KNOX...

AT 410 PM EDT...A STRONG THUNDERSTORM WAS OVER PERKINS...OR NEAR
WILLIAMSBURG...MOVING NORTHEAST AT 20 MPH.

BRIEF HEAVY RAIN...WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...BARBOURVILLE...LIBERTY...GREEN ROAD...DIXIE...
NEVISDALE...CLATE...DISHMAN SPRINGS...GIRDLER...SWANPOND...SUTTONS
MILL...KING...EMMANUEL...WOFFORD...BRUSH CREEK...PACKARD...ARTEMUS...
CANNON...INDIAN CREEK AND MOUNTAIN ASH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 4 AND
17.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 2 AND 17.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3664 8425 3681 8420 3702 8378 3665 8376
TIME...MOT...LOC 2010Z 239DEG 19KT 3677 8408

JP
Special weather statement, May 31, 4:40 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
440 PM EDT SUN MAY 31 2015

KYZ086-116-117-312115-
CLAY-KNOX-LESLIE-
440 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT CLAY...KNOX...LESLIE...

AT 439 PM EDT...A STRONG THUNDERSTORM WAS OVER OGLE...OR 7 MILES
SOUTH OF MANCHESTER...MOVING NORTHEAST AT 25 MPH.

BRIEF VERY HEAVY RAIN...WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL
ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEAR BRANCH...QUEENDALE...ROARK...ESSIE...SIZEROCK...COTTONGIN...
STINNETT...HOSEA...PARK VALLEY...HOSKINSTON...MARCUM...HOUSE...
PANCO...GOOSE ROCK...ENLINE...OGLE...JONSEE...CREEKVILLE...SPRING
CREEK AND PEABODY.

THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 21 AND 45.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING OF DITCHES
AND POOR DRAINAGE AREAS IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3693 8375 3709 8385 3726 8352 3726 8348
      3728 8348 3729 8346 3704 8332
TIME...MOT...LOC 2039Z 244DEG 23KT 3705 8372

JP
Special weather statement, May 31, 5:01 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
501 PM EDT SUN MAY 31 2015

KYZ084-085-312130-
WHITLEY-MCCREARY-
501 PM EDT SUN MAY 31 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WHITLEY...MCCREARY...

AT 459 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM REDBIRD TO JELLICO CREEK TO HOLLYHILL TO NEAR
STRUNK...AND MOVING EAST AT 10 MPH.

BRIEF VERY HEAVY RAIN...WINDS IN EXCESS OF 30 MPH...AND NICKEL SIZE
HAIL ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...LIBERTY...LUCKY...DIXIE...NEVISDALE...PINE KNOT...
SUTTONS MILL...ZION HILL...SAXTON...YADEN...ROCKHOLDS...WOFFORD...
CLIO...PACKARD...GOLDBUG...POLLY CAMP...PERKINS...MOUNTAIN ASH...RED
ASH AND DUCKRUN.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 2 AND 18.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3660 8457 3660 8461 3661 8463 3670 8441
      3680 8431 3685 8408 3685 8404 3684 8404
      3682 8403 3681 8400 3666 8400 3659 8416
TIME...MOT...LOC 2059Z 275DEG 7KT 3675 8425 3668 8424 3665 8431 3660
8441

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:11 PM EDTSpecial Weather StatementJKLFloyd34 min
May 31, 2:37 PM EDTSpecial Weather StatementJKLFloyd, Martin38 min
May 31, 3:40 PM EDTSpecial Weather StatementJKLKnox35 min
May 31, 3:59 PM EDTSpecial Weather StatementJKLWhitley31 min
May 31, 4:07 PM EDTAreal Flood AdvisoryJKLKnox, Laurel, Whitley3 hr
May 31, 4:11 PM EDTSpecial Weather StatementJKLKnox, Whitley49 min
May 31, 4:40 PM EDTSpecial Weather StatementJKLLeslie35 min
May 31, 5:01 PM EDTSpecial Weather StatementJKLWhitley29 min
May 31, 5:30 PM EDTAreal Flood AdvisoryJKLMcCreary, Whitley3 hr
May 31, 6:12 PM EDTSpecial Weather StatementJKLHarlan33 min
May 31, 6:47 PM EDTSpecial Weather StatementJKLWayne43 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.